Back on Concerta ...

Discussion in 'General Parenting' started by TerryJ2, Oct 23, 2013.

  1. TerryJ2

    TerryJ2 Well-Known Member

    It was too good to last. In fact, over a week too long. The first three days were okay, but moving on up to 2 wks, boy, oh boy, what a cranky, mean boy!
    Luckily, we had an appointment with-the psychiatrist yesterday, and he listened to the symptoms and the explanations (the drugs stores ran out, difficult child is always mad at mom). He suggested that the reason difficult child is worse toward mom is because by the time he gets home from school, his concerta is wearing off. And dad is at work, so mom gets it.
    Oh! Yeah! So obvious now that I think about it.
    Of course, when difficult child gets home from school, he's tired and cranky from school, period, so mom gets it. :(
    Also, psychiatrist said that it may be better for difficult child to take a lower dose and then add a dose later in the day if he thinks he needs it.
    He suggested that when the chains run out of a medication, we can try smaller places. And he also said that Costco should be less expensive. I didn't even know that they had a pharmacy! :)
  2. Castle Queen

    Castle Queen Warrior in training

    Concerta has always been the worst for rebound with us. difficult child is back on it again but gets a step down dose of short acting methylphenidate to help with the rebound. So psychiatrist is probably on the right track with the later in the day dose if this could be the issue.
  3. Nomad

    Nomad Guest

    Hi Terry!
    Stimulants were always very tricky for our difficult child. I do wish she could take a low dose though. Have you heard of PS 100? the PS stands for a long word...all natural stuff for ADD. If you look up PS 100 at you'll see interesting reviews.
  4. TerryJ2

    TerryJ2 Well-Known Member

    Thank you, Nomad and Castel Queen.
    No, I haven't heard of PS 100. I'll check it out.
    by the way, the Costco price was the same as the CVS price. :(
    But at least it was in stock.
    He is in a MUCH better mood today! :) Whew.
    Last edited: Oct 24, 2013
  5. Californiablonde

    Californiablonde Well-Known Member

    I guess I should consider myself lucky. easy child has no rebound effects at all whatsoever with his Focalin. He takes one short acting dose in the morning before school and it seems to last all day. His teachers report he is able to focus and complete his work in all of his classes, and when he comes home around four in the afternoon, he is calm and easy going. If he has any homework to do, he does it on his own and doesn't have any issues. I hear of so many other kids having a nasty rebound after the medication wears off but not so in our case, thank goodness. In any event, I'm glad to hear he's in a better mood today.
  6. Confused

    Confused Guest

    TerryJ2, that makes sense about you being there when he gets home, so you get it :( Glad hes having a better day now! When I saw the price for the Adderall Xr I about fell over! $318 for 30 pills! Yikes!!! Good luck with the dosing
  7. TerryJ2

    TerryJ2 Well-Known Member

    That's great, Califblonde. :)
    Confused, our Adderall XR is $325. Even at Costco. :( Luckily, we can go down on the dose a little so it will last two mo's. Still ...
  8. Gwenage

    Gwenage New Member

    My son burst into sobs because we were out of ketchup on Adderall. We stitched to Ritalin but now he's getting a tick. We had to make an appointment for a psychiatrist for other options and it is finally arriving.

    *This thread makes me very glad to have insurance.
  9. TerryJ2

    TerryJ2 Well-Known Member

    Yes, that's for sure. It doesn't always pay much but sometimes it comes in handy.
  10. Jules71

    Jules71 Warrior Mom since 2007

    Did he go back to his previous dose? Today is day 5 that Bubby has not had his Concerta. I am still giving him the Intuniv. His behavior is awful. But then it was (or could be) that way when he took it. I am trying to figure out if it was contributing to his anxiety. If his behavior is bad with it and bad with-o it, we might as well discontinue it. He hasn't seemed sad - like he was. There's just no knowing for sure. Seems like it's a guessing game.
  11. TerryJ2

    TerryJ2 Well-Known Member

    Jules, he's on half the dose. One tablet instead of two. We can change it around if we want to.
    From your description, it sounds like Bubby is the same way ... you'll know for sure in another day or two. Even though it only stays in the system for a day, your body can still get used to it.